MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-150-P-NS-DAV
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the tip of the cxi support catheter experienced elongation of the distal tip.The approach was gained via the left elbow as the contralateral and ipsilateral approaches were unavailable.The physician attempted to advance the device through the lesion, however the tip of the device became trapped due to severe calcification.At this time, the physician removed the device from the patient and noticed the slightly elongated distal tip.No section of the device remained inside of the patient's body.The cxi support catheter was replaced with another device and the approach was gained from the posterior tibial artery to complete the procedure.The patient did not require any additional procedures nor did the patient experience any adverse effects.It was stated that the patient recovered.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use(ifu), manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record revealed a previous complaint (pr191066) with the same failure mode.It should be noted that in both instances, patient anatomy was a major contributing factor.Additionally, an ifu is provided with the device, which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device, but could possibly lie with the patient¿s anatomy.We will continue monitor complaints for similar events and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7954294
Report Number1820334-2018-03155
Device Sequence Number13559940
Product Code KRA
UDI-Device Identifier00827002525450
UDI-Public(01)00827002525450(17)191011(10)7348862
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2019
Device Catalogue NumberCXI-4.0-35-150-P-NS-DAV
Device Lot Number7348862
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1